Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 232, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 28, 2025, 7:27 PM CDT for Burnet County, Llano County, Texas. It was in force for 63 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2025, 7:27 PM CDT (00:27 UTC)
- Expired
- May 28, 2025, 8:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.5 in
- Wind
- 60.0 mph
Counties Burnet County, TX, Llano County, TX
The radar
The Ft Hood radar (KGRK), 108 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 7:51 PM CDT | HAIL 1 | 7 Se Cherokee, TX | Report from mPING. Time estimated via radar. |
| May 28, 8:26 PM CDT | TSTM WND DMG | 1 Nw Kingsland, TX | 5 power poles downed in the RM 1431 and RM 2545 area. Power outages reported. Time estimated via radar. |
| May 28, 8:28 PM CDT | HAIL 1 | Kingsland, TX | Quarter size hail reported in Kingsland with 40 mph wind gusts. Time estimated via radar. |
| May 28, 8:35 PM CDT | TSTM WND GST 70 | 1 Ssw Kingsland, TX | Mesonet station FW7339 Kingsland. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 2:43 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
529
WUUS54 KEWX 290027
SVREWX
TXC053-299-290130-
/O.NEW.KEWX.SV.W.0232.250529T0027Z-250529T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
727 PM CDT Wed May 28 2025
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Central Llano County in south central Texas...
West central Burnet County in south central Texas...
* Until 830 PM CDT.
* At 727 PM CDT, a severe thunderstorm was located near Cherokee, or
12 miles south of San Saba, moving southeast at 30 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Burnet, Kingsland, Llano, Buchanan Dam, Gainesville, Buchanan Lake
Village, Inks Lake State Park, Lone Grove, Bluffton, Baby Head,
Stolz, Longhorn Cavern State Park, and Tow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3093 9842 3076 9816 3049 9863 3050 9864
3092 9883 3092 9845
TIME...MOT...LOC 0027Z 323DEG 26KT 3101 9875
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CP2 follow-up statements
405
WWUS54 KEWX 290051
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
751 PM CDT Wed May 28 2025
TXC053-299-290130-
/O.CON.KEWX.SV.W.0232.000000T0000Z-250529T0130Z/
Llano TX-Burnet TX-
751 PM CDT Wed May 28 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL LLANO AND WEST CENTRAL BURNET COUNTIES...
At 750 PM CDT, a severe thunderstorm was located over Baby Head, or 8
miles north of Llano, moving southeast at 30 mph.
THIS IS A DESTRUCTIVE STORM FOR EAST OF LLANO TO KINGSLAND.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Burnet, Kingsland, Llano, Buchanan Dam, Gainesville, Buchanan Lake
Village, Inks Lake State Park, Lone Grove, Bluffton, Baby Head,
Stolz, Longhorn Cavern State Park, and Tow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3093 9842 3076 9816 3049 9863 3050 9864
3092 9883 3092 9845
TIME...MOT...LOC 0050Z 323DEG 26KT 3087 9863
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CP802
WWUS54 KEWX 290115
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
815 PM CDT Wed May 28 2025
TXC053-299-290130-
/O.CON.KEWX.SV.W.0232.000000T0000Z-250529T0130Z/
Llano TX-Burnet TX-
815 PM CDT Wed May 28 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN LLANO AND WEST CENTRAL BURNET COUNTIES...
At 815 PM CDT, a severe thunderstorm was located near Gainesville, or
near Kingsland, moving southeast at 30 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Burnet, Kingsland, Llano, Buchanan Dam, Gainesville, Buchanan Lake
Village, Inks Lake State Park, Lone Grove, Stolz, Longhorn Cavern
State Park, and Bluffton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3076 9816 3049 9863 3050 9864 3080 9872
3089 9837
TIME...MOT...LOC 0115Z 323DEG 26KT 3072 9850
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 7:21 PM CDT, 6 minutes earlier.
Area forecast discussion, May 28, 7:21 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 721 PM CDT Wed May 28 2025 ...New AVIATION... .SHORT TERM... (Tonight through Thursday night) Issued at 154 PM CDT Wed May 28 2025 Key Messages: - Severe storms possible this afternoon and evening over the Hill Country and northern I-35 Corridor. - Locally heavy rainfall over already saturated soils could lead to additional flash flooding. The latest GOES-19 water vapor regional imagery shows a shortwave over northwest Texas early this afternoon. This 500mb shortwave will slide further south and east through the evening hours, and likely result in the development of strong to severe thunderstorms. How far south and east these storms get is the greatest question. With recent rounds of convection overachieving in recent days, have to believe that we'll probably see more activity than the latest CAMs are letting on. Have kept PoPs in the high chance category to account for the continued low to medium confidence in storm coverage, but the timing confidence remain a bit higher. Any storms that form should start out over the SJT CWA between now and 4pm, then slide south and east with time through late evening. Large hail, damaging winds and perhaps a tornado or two are possible, but perhaps the biggest threat may actually be locally heavy rainfall which could lead to additional flash flooding given already saturated soils from Monday's storms. Any storms that move through should be out of the north and eastern portions of south central Texas by midnight, but some lingering showers and storms are possible over the Coastal Plains after midnight and perhaps through as late as 3am. Thursday's setup is highly dependent on what occurs tonight. If storms linger longer through the night, most of Thursday may turn out dry, but the atmosphere would have more time to recover if storms are out of the region before sunrise. For now, have leaned more towards the later. Afternoon temperatures will remain close to average with highs in the upper 80s to lower and middle 90s. The areas of greatest concern for afternoon re-development would be over the Edwards Plateau and northern Hill Country on Thursday. Most hi- res guidance has storms falling apart before reaching our area tomorrow afternoon and evening, but only time will tell. && .LONG TERM... (Friday through Wednesday) Issued at 154 PM CDT Wed May 28 2025 Key Message: - Low chances for showers and thunderstorms into next week. A surface front should be moving across or almost out South Central Texas Friday morning, eventually stalling south of the area. There could be a few showers or thunderstorms along or behind this feature Friday, but any precipitation looks to be relatively isolated. Mostly cloudy skies are expected Friday afternoon with cooler temperatures in the 80s for the majority of the area except over portions of the Rio Grande Plains which will remain in the 90s. Surface high pressure moves across eastern Texas Friday night into Saturday under weak upper level ridging. Increased mid-level moisture from a not yet formed tropical system in the eastern Pacific will keep low rain chances (20-30 percent) in the forecast Saturday, mainly for the western half of the CWA. Rain chances shift further south the latter half of the weekend. Granted, a trough moving over the Baja Peninsula will play a role in how far north the remnants of this future tropical system make it, so these weekend precipitation chances may shift in future updates. Large-scale troughing will move over the western US with periods of unsettled weather possible through mid-week. At this time, any rain chances Monday through Wednesday remain low with a gradual warming trend seen as moderate southerly flow returns. && .AVIATION... (00Z TAFS) Issued at 712 PM CDT Wed May 28 2025 A severe storm just moved through ABIA to delay this discussion, but we should see mostly quiet conditions for the rest of the TAF periods. This is a assuming the other isolated severe cell over San Saba County doesn't sneak into the ABIA vcnty before weakening. Another storm complex is expected Thursday night, but is forecast to be outside the TAF windwows for 30 hours. A generic MVFR sky is forecast for around 08Z over I-35 and around 11Z over DRT. A return to VFR skies should occur by around noon. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 69 92 71 86 / 30 20 30 20 Austin Bergstrom Intl Airport 68 91 72 85 / 30 30 30 20 New Braunfels Muni Airport 70 93 72 87 / 20 20 20 20 Burnet Muni Airport 67 90 68 83 / 30 20 40 20 Del Rio Intl Airport 75 96 75 91 / 20 0 40 40 Georgetown Muni Airport 67 89 69 81 / 40 20 40 20 Hondo Muni Airport 70 92 73 87 / 20 10 30 20 San Marcos Muni Airport 69 93 71 86 / 30 30 30 20 La Grange - Fayette Regional 70 91 73 86 / 30 30 20 20 San Antonio Intl Airport 72 93 74 88 / 20 20 30 20 Stinson Muni Airport 73 94 74 89 / 20 20 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...MMM Long-Term...27 Aviation...18
In the hours before
Local storm report, May 28, 6:28 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
628 PM CDT Wed May 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Hail 3 S Liberty Hill 30.62N 97.91W
05/28/2025 E1.25 Inch Williamson TX Public
Report from mPING Half Dollar (1.25 in.).
&&
empLocal storm report, May 28, 6:38 PM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
638 PM CDT Wed May 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM Hail 2 SE Cedar Park 30.50N 97.81W
05/28/2025 M1.50 Inch Williamson TX Public
Multiple photos of 1.5 inch hail on social
media.
&&
EHLocal storm report, May 28, 6:42 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
642 PM CDT Wed May 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM Hail 5 SSE Jollyville 30.39N 97.72W
05/28/2025 E0.75 Inch Travis TX Trained Spotter
Pea to penny sized hail at the Q2 stadium in
north Austin.
&&
empLocal storm report, May 28, 6:46 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
646 PM CDT Wed May 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Hail 2 W Cedar Park 30.51N 97.87W
05/28/2025 E1.75 Inch Travis TX Public
Picture of gold ball size hail on social
media.
&&
EHLocal storm report, May 28, 7:01 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
701 PM CDT Wed May 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Hail 2 W Cedar Park 30.51N 97.87W
05/28/2025 E1.75 Inch Travis TX Public
Corrects previous hail report from 2 W Cedar
Park. Picture of golf ball size hail on
social media.
&&
EHLocal storm report, May 28, 7:10 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
710 PM CDT Wed May 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM Tstm Wnd Gst 2 SW Bergstrom Internat 30.18N 97.68W
05/28/2025 M77 MPH Travis TX ASOS
ASOS station KAUS Austin-Bergstrom
International Airport.
&&
empThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:05 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| May 28, 7:30 PM CDT | Special Weather Statement | EWX | Bastrop | 30 min |
| May 28, 8:27 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Hays, Llano, Travis | 47 min |
| May 28, 9:13 PM CDT | Special Weather Statement | EWX | Blanco | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.